|HIV - I +VE
Oct 2, 2009
Dear Dr. Keith,
I had Tuberculosis last year and had medications (ATT/AKT-4) for 8 months. I had periodic checkups about the performance of medications during such period. It was all fine and after 8 months final check was made and advised by doctor that Tuberculosis was completed eradicated. However, within less than 6 months I had similar symptoms and thought of Tuberculosis. I went to several doctors but nothing was established. Finally, I had been established with HIV +ve with Elisa and followed up by Western Blot. I also had been told that I had Tuberculosis. My CD4 is 283 and CD8 is 1562. I had been prescribed (AKT4, Benadon, Nutrimune, Moven)for Tuberculosis to start with. Doctor advised me that, PCR (Viral Load) report is required to start medications for HIV. However, he guesses possibility of HAART later on.
I am bit scared what will happen to me or to my health? I really like to know in what stage of HIV I am in and how it's gonna affect treatment for Tuberculosis that I possess? I have heard that there is no cure of HIV but do like to know bit more about it? I would appreciate if you could highlight the predicted consequences for my health.
Thanks in advance for your time to reply to my query.
Response from Dr. Henry
AN HIV+ person with a CD4 count of 283, a low helper suppressor ratio, and TB generally should start antiretroviral therapy (ART) . The sequence of TB and HIV drugs has been actively debated with most recent evidence tilting towards start antiretroviral drugs early (soon). If your CD4 count was < 200 then you would be considered to have AIDS. Tuberculosis is also an AIDS defining condition if active disease is present. If you simply have a history of old TB fully treated that is a different situation but the recommendation to start ART would still stand. I would connect with an HIV specialist to discuss starting ART and which regimens are available in your area. KH
Doing Everything Right but Diabetes Spiraling Out of Control
Facial Wasting clinics in Cancone?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.